NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, December 18, 2014
Skin Care and Diseases
A few weeks back my scrotum began to itch, which turned into a burning sensation at times. My testicles were red and enflamed. I went to a Quick Care clinic, the doc there said he thought it was a male yeast infection and prescribed an anitfungal cream (Ketoconazole)and said to use it for two weeks. It started to work after a few days and then returned. After about seven days, I saw my regular physician, he did not feel it was a male yeast infection but rather just an irritation and he prescribed Riamcinolone 0.1% with steroids. Same thing happened. He said he saw no signs of a fungus or scaling. After about ten days I tried to get an appointment but his schedule was full. I spoke with his nurse who spoke with him, heremembered my case and prescribed a stronger steroid Fluocinonide 0.05%. It seemed to work immediately this time, however when I thought I was on the right path, the itch came back along with the burning sensation. Now my penis feels it also at times. This all has been going on for three weeks +, it`s driving me nuts. Are there any test that can be done, something I can mention to my doc about? I`ve been showering twice a day and putting on clean undewear. I want to have sex but I`m afraid there could be some type of bacteria involved in the penis or testicles that could be spread, am I off track there?
Your inquiry is unusual and unique. From the information you have provided me, I don't get clear insight into what your problem may be. I would urge you to seek the care of a board certified dermatologist and a board certified urologist. Topical steroids can have a re-bound phenomena associated with increasing redness and burning of the scrotum. You may have low grade contact dermatitis to your underclothing from the soaps you use to cleanse them, or to preservatives that are put in them when they are shipped from the factory. There may be underlying disorders about which I am not familiar.
I would urge you to see either a dermatologist or a urologist (or both) for a careful examination, possible biopsy, and possibly even some patch testing. Good luck!
Charles L Heaton, MD
College of Medicine
University of Cincinnati